Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS Lake Charles, LA

June 27, 2016Cameron Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jun 27, 2016, 6:21 PM CDT for Cameron Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2016, 6:21 PM CDT (23:21 UTC)
Expired
Jun 27, 2016, 7:00 PM CDT
In force
39 min
Issued by
NWS Lake Charles, LA

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 51 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2007 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WWUS84 KLCH 272321
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 PM CDT MON JUN 27 2016
 
LAZ042-074-280000-
JEFFERSON DAVIS LA-EAST CAMERON LA-
621 PM CDT MON JUN 27 2016

...SPECIAL WEATHER STATEMENT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LAKE ARTHUR TO NEAR LACASSINE NATIONAL
WILDLIFE REFUGE. MOVEMENT WAS SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE ARTHUR...ROCKEFELLER WILDLIFE RANGE...
LACASSINE NATIONAL WILDLIFE REFUGE...GRAND CHENIER...KLONDIKE...
GIBBSTOWN AND LOWRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2962 9274 2971 9295 2975 9310 2995 9309
      3019 9261 3016 9261 3014 9263 3009 9262
      3007 9263 3008 9265 3004 9272 3004 9262
      2958 9262
TIME...MOT...LOC 2321Z 310DEG 11KT 3008 9263 2994 9296 

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 4:07 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 27, 4:07 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
407 PM CDT MON JUN 27 2016

.DISCUSSION...
Temperatures maxed out in the low to mid 90s this afternoon
where rain had yet to fall. The radar was showing quite a bit
of showers and thunderstorms developing during the heat of the day
and moving southward. Radar also showed outflow boundaries coming
down from the north in southwest Louisiana. These outflow
boundaries will likely collide with the sea breeze moving into the
I-10 corridor in the next hour. Heat indices were mostly in the
low to mid 100s...however...we did see Lafayette briefly hit 109
heat indices for less than one hour as clouds and light rain moved
into the area.

In the upper levels...dominant high pressure will finally ease up
through mid week as the high retrogrades to the west in response
to a deepening trough which will develop over the eastern United
States. This setup in the upper levels will drive upper level
disturbances between the upper high to the west and the upper
level trough to the east. Therefore...we expect clouds to
increase and showers and thunderstorms to ramp up through midweek.

We will finally get relief from the heat indices which have been
in the lower to mid 100s for the last several days. We expect
that to continue through mid week as clouds and rain rule.

Northerly flow at the surface should also add to the comfort
level as long as clouds and rain materialize. Higher pressure
should move back in toward the latter half of the week resulting
in subsidence which equates to hot and dry weather returning in
time for the weekend.

&&

.MARINE...
HIGH PRESSURE ALOFT WILL RETROGRADE WESTWARD OVER THE NEXT TWO
DAYS ALLOWING FOR AN INCREASE IN SHOWERS AND THUNDERSTORMS THROUGH
MIDWEEK. WINDS GENERALLY WILL BE LIGHT NORTHERLY DURING THE DAYS
THROUGH WEDNESDAY AND LIGHT AND VARIABLE AT NIGHT. ONSHORE FLOW
BECOMES MORE DOMINANT TOWARDS THE LATTER HALF OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  88  73  91 /  30  60  40  30
LCH  77  90  74  90 /  30  50  40  50
LFT  77  90  75  89 /  30  60  50  60
BPT  76  92  74  91 /  30  50  50  60

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...06
Hazardous weather outlook, Jun 27, 3:45 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 AM CDT MON JUN 27 2016

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-280845-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
345 AM CDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
STORMS HAVE STARTED EARLY TODAY AND THIS IS A GOOD SIGN FOR
AFTERNOON STORMS ACROSS THE REGION. LOOKING FOR PLENTY OF CLOUD TO
GROUND LIGHTNING AROUND AND NEAR STORMS THAT FORM TODAY. ALSO
STORMS WILL MOVE WESTWARD MORE OR LESS. OTHERWISE A PERSISTENT
WEATHER PATTERN CONTINUES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STORM ACTIVITY PICKS UP TOMORROW AS THE RIDGE ALOFT PULLS BACK TO
THE WEST. AFTERNOON TEMPERATURES WILL BE A BIT COOLER FROM RAINS
AND CLOUDS AROUND THE REGION.

.SPOTTER INFORMATION STATEMENT...

K. KUYPER

In the hours before

Special weather statement, Jun 27, 2:55 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
255 PM CDT MON JUN 27 2016

LAZ027-030-TXZ260-272100-
BEAUREGARD LA-VERNON LA-NORTHERN NEWTON TX-
255 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VERNON...NORTHWESTERN
BEAUREGARD PARISHES IN SOUTHWESTERN LOUISIANA AND NORTHEASTERN NEWTON
COUNTIES UNTIL 400 PM CDT...

AT 254 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM HORNBECK TO NEAR BURR FERRY TO NEAR JUNCTION.
MOVEMENT WAS WEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ANACOCO...TOLEDO BEND DAM...BURKEVILLE...DERIDDER...HORNBECK...
JUNCTION...BURR FERRY...STRINGTOWN AND EVANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3109 9337 3081 9334 3077 9368 3098 9369
      3117 9365 3118 9360 3117 9358 3120 9355
      3122 9355 3123 9354 3124 9356 3125 9354
      3128 9353 3128 9344 3136 9339 3136 9331
TIME...MOT...LOC 1954Z 068DEG 10KT 3134 9340 3107 9345 3086 9343

13
Special weather statement, Jun 27, 3:30 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 PM CDT MON JUN 27 2016

LAZ030-041-272115-
BEAUREGARD LA-CALCASIEU LA-
330 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAUREGARD AND EXTREME
NORTHERN CALCASIEU PARISHES UNTIL 415 PM CDT...

AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SINGER...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MERRYVILLE...FIELDS...SINGER...DE QUINCY...DEQUINCY...
BIVENS AND ORETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3043 9321 3042 9365 3076 9360 3077 9359
      3078 9359 3081 9334
TIME...MOT...LOC 2029Z 353DEG 16KT 3069 9345

13
Special weather statement, Jun 27, 3:58 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT MON JUN 27 2016

LAZ027>029-032-272145-
EVANGELINE LA-RAPIDES LA-VERNON LA-AVOYELLES LA-
358 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON...RAPIDES...
NORTHEASTERN EVANGELINE AND WESTERN AVOYELLES PARISHES UNTIL 445 PM
CDT...

AT 358 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FLATWOODS TO NEAR RUBY. MOVEMENT WAS SOUTH
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...MARKSVILLE...BUNKIE...GLENMORA...BOYCE...
CHENEYVILLE...TURKEY CREEK...LENA...EFFIE...HINESTON...
ALEXANDRIA INTERNATIONAL AIRPORT...BALL...COLFAX...LECOMPTE...
HESSMER...LACAMP...KOLIN...LIBUSE AND FLATWOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
      3140 9267 3139 9266 3144 9242 3126 9201
      3085 9217 3085 9221 3080 9221 3113 9313
      3135 9297 3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 2058Z 015DEG 24KT 3142 9282 3123 9229

13
Special weather statement, Jun 27, 4:42 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 PM CDT MON JUN 27 2016

LAZ027>029-031>033-272315-
EVANGELINE LA-RAPIDES LA-ST. LANDRY LA-ALLEN LA-VERNON LA-
AVOYELLES LA-
442 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERNON...NORTHEASTERN
ALLEN...RAPIDES...EVANGELINE...NORTH CENTRAL ST. LANDRY AND WESTERN
AVOYELLES PARISHES UNTIL 615 PM CDT...

AT 441 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SIEPER TO NEAR ELMER TO NEAR ECHO.
MOVEMENT WAS SOUTH AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...OAKDALE...VILLE PLATTE...BUNKIE...MAMOU...GLENMORA...
CHENEYVILLE...ELIZABETH...TURKEY CREEK...MORROW...
ALEXANDRIA INTERNATIONAL AIRPORT...EFFIE...PITKIN...HINESTON...
GRANT...PINE PRAIRIE...LECOMPTE...HESSMER...EVERGREEN AND KOLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3125 9212 3068 9201 3064 9269 3080 9298
      3088 9298 3088 9312 3094 9323 3139 9290
      3141 9287 3142 9287
TIME...MOT...LOC 2141Z 007DEG 17KT 3122 9285 3106 9263 3108 9225

LANDRENEAU
Special weather statement, Jun 27, 5:45 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 PM CDT MON JUN 27 2016

LAZ029-032-033-043-044-052-272345-
EVANGELINE LA-ST. LANDRY LA-ACADIA LA-AVOYELLES LA-VERMILION LA-
LAFAYETTE LA-
545 PM CDT MON JUN 27 2016

...SPECIAL WEATHER STATEMENT...

AT 545 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BIG CANE TO EUNICE TO NEAR PECAN ISLAND.
MOVEMENT WAS SOUTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...CROWLEY...ABBEVILLE...EUNICE...SCOTT...
RAYNE...CARENCRO...VILLE PLATTE...KAPLAN...CHURCH POINT...MAMOU...
SIMMESPORT...BASILE...IOTA...GUEYDAN...LEONVILLE...MERMENTAU...
PALMETTO AND MORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2958 9262 3004 9262 3004 9267 3020 9259
      3023 9262 3032 9263 3065 9260 3108 9171
      3098 9180 3083 9180 3064 9192 2977 9206
      2972 9215 2975 9213 2975 9221 2969 9211
      2967 9213 2962 9211 2953 9229
TIME...MOT...LOC 2245Z 007DEG 18KT 3077 9202 3049 9244 2963 9250

LANDRENEAU
Special weather statement, Jun 27, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 PM CDT MON JUN 27 2016

LAZ042-074-280000-
JEFFERSON DAVIS LA-EAST CAMERON LA-
621 PM CDT MON JUN 27 2016

...SPECIAL WEATHER STATEMENT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LAKE ARTHUR TO NEAR LACASSINE NATIONAL
WILDLIFE REFUGE. MOVEMENT WAS SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE ARTHUR...ROCKEFELLER WILDLIFE RANGE...
LACASSINE NATIONAL WILDLIFE REFUGE...GRAND CHENIER...KLONDIKE...
GIBBSTOWN AND LOWRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2962 9274 2971 9295 2975 9310 2995 9309
      3019 9261 3016 9261 3014 9263 3009 9262
      3007 9263 3008 9265 3004 9272 3004 9262
      2958 9262
TIME...MOT...LOC 2321Z 310DEG 11KT 3008 9263 2994 9296

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:55 PM CDTSpecial Weather StatementLCHVernon65 min
Jun 27, 3:30 PM CDTSpecial Weather StatementLCHBeauregard45 min
Jun 27, 3:58 PM CDTSpecial Weather StatementLCHRapides47 min
Jun 27, 4:42 PM CDTSpecial Weather StatementLCHEvangeline, Rapides93 min
Jun 27, 5:45 PM CDTSpecial Weather StatementLCHAcadia, Evangeline, Lafayette, Saint Landry, Vermilion60 min
Jun 27, 6:54 PM CDTSpecial Weather StatementLCHVermilion96 min

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.